MAUDE Adverse Event Report: CONMED LARGO HALL ORALMAX ELITE HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES

CONMED LARGO HALL ORALMAX ELITE HIGH SPEED DRILL; SAW, POWERED, AND ACCESSORIES
Catalog Number PRO7000DE
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
A customer reported that during pre-operative tesing on (b)(6) 2024, the pro7000de, hall oralmax elite high speed drill device ¿gets hot¿.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Evaluation found the cast stator won¿t run and the device was unable to be disassembled.Parts were replaced, the device repaired and the pm performed; the device was final tested and met all specifications.A device history record review was not conducted as the device has been in the field more than 12 months.The service history was reviewed and found similar repairs to this complaint.A two-year review of complaint history revealed there has been a total of 98 reports, regarding 102 devices, for this device family and failure mode.During this same time frame 3,028 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.03.Per the instructions for use (ifu), the user is advised to perform the required preoperative functional tests for the equipment and accessories prior to each use.The ifu also advises the user to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A customer reported that during pre-operative tesing on 29mar24, the pro7000de, hall oralmax elite high speed drill device ¿gets hot¿.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
HALL ORALMAX ELITE HIGH SPEED DRILL
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key19166761
Report Number1017294-2024-00044
Device Sequence Number12749866
Product Code HAB
UDI-Device Identifier10845854040904
UDI-Public(01)10845854040904(11)191008
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO7000DE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic